MAUDE Adverse Event Report: AESCULAP AG LOVE-GRUENWALD RONGEURSTR3X10MM180MM; BONE PUNCHES, RONGEURS

AESCULAP AG LOVE-GRUENWALD RONGEURSTR3X10MM180MM; BONE PUNCHES, RONGEURS
Model Number FF805R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap inc.That a love-gruenwald rongeurstr3x10mm180mm (part # ff805r) was used in a l5-s1 microdiscectomy procedure on (b)(6) 2023.According to the complainant a fragment of the device had broken off during the procedure.The broken piece was recovered from the patient and was an exact match with the broken instrument.The patient underwent an x-ray which confirmed that there was no additional fragments.No further patient complications were reported as a result of this event.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Investigation results: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.Batch history review: the device history records (dhr) were not able to be reviewed as no lot number was made available.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.Conclusion and measures / preventative measures: a definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Event or Problem Description
Investigaiton complete.

Brand Name
LOVE-GRUENWALD RONGEURSTR3X10MM180MM
Common Device Name
BONE PUNCHES, RONGEURS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key17133753
Report Number2916714-2023-00063
Device Sequence Number20445066
Product Code HTX
UDI-Device Identifier04038653044597
UDI-Public4038653044597
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
Report Date (Section F) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFF805R
Device Catalogue NumberFF805R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/30/2023
Event Location Hospital
Date Report to Manufacturer05/30/2023
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date07/14/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA06/15/2023